What is erythema nodosum?
Erythema nodosum is a severe allergic skin disease. Most often it affects women, usually in the spring and autumn. The disease begins with catarrh of the upper respiratory tract, the patient has weakness, pain in joints and muscles, reduced body weight.
High fever begins a few days (the temperature rises to 38-40°C). There are rashes on the front of the leg, at least on the knees, hips, hands. These are bright red nodes from 1.5 to a few centimeters in diameter. Later, they turn blue, brown. Their number - up to several tens. Do not confuse this with an allergic reaction melanoma, which carries a much more serious threat.
Symptoms of erythema nodosum
Causes of erythema nodosum
Erythema nodosum is a complex allergic skin reaction. In humans, it may be caused by microbes, such as chlamydia, some medications - sulfonamides pills or hormone. This disease can also occur in people suffering from tuberculosis, sarcoidosis and other serious diseases.
Causes of erythema nodosum - any disease or allergies to medicines. In this regard, in severe cases, it is recommended to consult a doctor for diagnosis and treatment of the underlying disease (of course, if such can be established).
Treatment of erythema nodosum
It is possible to treat only the symptoms of erythema nodosum. To do this, medications are prescribed, which suppress the allergic inflammatory reaction of the skin. However, prolonged use of such drugs often severe side effect is manifested, so taking it has to stop for a while. Doctors prescribe these drugs and others - especially if erythema nodosum is manifested as drug allergy.
It is important not to comb the painful areas of the body, in which the nodes appear. Also, wet lotions help, sometimes you have to comply with bed rest.
If erythema nodosum does not pass within a few weeks, the nodes are painful and there are other ailments, you should consult your doctor.
The doctor first of all tries to establish the true cause of erythema nodosum and resolve it. In severe cases, treatment is carried out in a hospital.
Course of the disease
Course of the disease depends on its cause. The disease begins with catarrh of the upper respiratory tract. After a few days the fever begins, thick bright red nodes appear. They can be very painful. Eliminating the cause of erythema nodosum, about three weeks recovery occurs.
Is erythema nodosum dangerous?
Erythema nodosum is not dangerous. This is not dangerous allergic reaction of the skin, that is characterized by benign course.
Other articles on this topic: